Learn how to use Mayo Clinic Connect
Request an Appointment
← Return to Spasticity?
@aarniek thanks for starting this discussion specifically about spasticity. I'd like to invite @hopeful33250 @hump1278 @maryar and @magg to also join the discussion.
Have you tried physio? Is splinting, bracing or casting an option for you?
Jump to this post
It's only the muscles in my back ,shoulders ,head and neck and sitting in my recliner relieves the back and shoulders part,but others who cold turkeyed a high dose Benzo have this,just no one has it to where it's disabling !(also I am 80 years old and that may be part of why I have not gotten any better in over 5 years!
I am sorry to hear about your continued spasticity. Those of us who have this problem understand how uncomfortable it is. It really upsets your way of life, doesn't it?
Have you talked with your doctor regarding an order for Physical Therapy? Usually you can get a lot of relief from PT. Also, has your doctor mentioned using either heat or cold on the affected area? There are also some muscle relaxers that can be prescribed on a temporary basis to offer relief. Your doctor would be the best one to advise you on which would help you most (or perhaps a combination of therapies).
Keep in touch and let me know what you have tried. I look forward to hearing from you again.
I don't think I'm having spasticity. I'm having shaking ( tremors) in my fingers from 3 things meds -Clobazam, Divalproex Sodium ER; heredity; and seizure history. I'm a 43 year old female who's had a few thousand seizures coming from the left temporal lobe of the brain from a lesion I was born with from a fever my mom had during pregnancy. I would move my mouth salivating and clenching and moving my right fingers together. My fingers, hand, and arm on the right are weak. I have a hand instrument with weight that I push the keys up and down like playing a piano. I had a temporal lobe lobotomy done in 2011 where they removed both the lesion and the left hippocampus- problems I have are with short term memory and when you want to say, speak, write something you say speak write something else
I appreciate you sharing your rather complex medical history with us. How are you doing with the tremors/shaking?
They happen mostly in my right hand and fingers since my left side of the brain was affected. I use grip masters to help strengthen my hands and fingers when I'm watching tv that involves so much weight. I bought mine at a sporting goods store. I use my left hand as well. I also pick things up with both hands. My other concern is aphasia where I'm speaking and writing. I thank God for synonyms. I probably need to go to a speech pathologist but I'm sick of tests. I see my neurologist at the end of the month. I was wondering if you have any advice. I also need to learn how to specify what e-mails I want to receive. The directions aren't making sense right now because I'm not computer savy
Hi @aarniek, I am sorry to hear about your problems with muscle tightness. I had been taking 1.5 mgs of lorazapem from April 21st up until about 3 1/2 weeks ago. (My anxiety and sleep problems came from a family situation which has gotten better.) The anxiety was much better during the day so my Dr. said I could stop taking the .5 mg during the day. I felt fine for about 2 days then started having really bad muscle aches in my body, especially my quadriceps and calves. My back has been especially spastic and has been causing pain due to very muscles.
Have you considered trying a T.E.N.S unit to help loosen muscles and for pain? You can find them for about $45 online. I found mine at OTCWarehouse. You also have to purchase the sets of electrodes which start around $1.99 for a set of 4. This has helped me greatly.
I am going to see my Dr. tomorrow and am going to ask about a tapering program. I have looked at Dr. Aston's tapering manual. I don't want to go on Valium so I am going to attempt to taper from the lorazapem.
I have started feeling a bit better almost 4 weeks after my .5 milligram cut. I am still taking the 1mg at night.
Have you ever heard of CBD oil? I have purchased the 750 mg topical CBD cream from Medterra and have been applying it. It has been helping to relieve the muscle pain. It is a bit on the pricey side at $89.99 for 3.4oz, but just a little bit goes a long way and after applying it on my problem areas, the pain is gone for about 4 hours. It did take a few days to get in my system and start working. There are other brands of CBD topical creams. Definitely do your research. I researched for about 3 days before settling on one. The company is reputable and their products come with a 30 day unconditional money back guarantee. I am not trying to promote them; as there are other reputable companies out there. I am just sharing my personal experience.
I have also purchased their 3000mg oil that I take under my tongue .5ml 1 hour before bed for sleep. I am prepping my body for when I start to do my taper because insomnia is one of my biggest concerns. The CBD oil has also helped with anxiety as well. I take .25ml of the 1000mg bottle as needed for any rebound anxiety.
I will tell you that CBD products are VERY pricey. But they work when you find a good product and a reputable company. I found out about CBD products by doing an online search for things that aid lorazapem withdrawals. My search led me to learn about CBD and how it has helped others with withdrawals. I didn't realize that severe muscle cramps, pain and aching were a part of benzodiazepine withdrawls until I researched it. I was diagnosed with Fibromyalgia in 2012 and thought perhaps it was just a bad spell. But then I realized that what I was experiencing was unlike anything I had experienced before.
I really hope this information helps you. I am glad you are still here On this website. I joined this site just so I could reply to you and tell you what has helped me. I am praying for you!
I tried both and neither helped,but I appreciate you telling me ! I am in year# 6 of this insane muscle tightness and getting worse each year! The only thing I have not tried is an oxygen chamber ,even had Botox injections and nothing ! Trying to do the chamber,but my doctor has not approved me for it yet!
Just saw this- can't take ANY medicine – ALL made me worse ( dantrolene,Zanaflex,Flexiril ,what ever ) ,,but thank you for your post!
@12271997 I invite you join this discussion about aphasia.
– Let's "Talk" About Aphasia https://connect.mayoclinic.org/discussion/june-is-national-aphasia-month/
A speech therapist is one of the most helpful people to deal with aphasia and other speech matters. I would encourage you to make an appointment and enjoy the experience of having some support with your speech issues. I have had numerous sessions of speech therapy and always come away speaking better and having benefited from the experience.
I look forward to hearing from you.
To @12271997 and others who deal with Aphasia (or put more simply trouble with words and speech).
June is National Aphasia month and I would like you to know about a program that will be available on Friday, June 22, online. This program will introduce you to a therapy called, "Work Out Your Words." This program synchronizes language and cognitive tasks with movement. Sounds like a great idea to me for movement and speech problems which I have that occur very unpredictably. I am looking forward to watching this, please join me! Here is the link, http://workoutyourwords.com/pdf/Work%20Out%20Your%20Words%20flyer%20June.pdf
What time is it playing? I'm et. I'm glad I listened to my intuition today
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In